PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of bmjcrBMJ Case ReportsVisit this articleSubmit a manuscriptReceive email alertsContact usBMJ
 
BMJ Case Rep. 2010; 2010: bcr12.2009.2520.
Published online 2010 February 8. doi:  10.1136/bcr.12.2009.2520
PMCID: PMC3028416
Unexpected outcome (positive or negative) including adverse drug reactions

Visual loss from hyphema following intravitreal bevacizumab

Abstract

Intravitreal injections are the most common ocular procedures in an ophthalmic practice. Despite their safety profiles, complications can happen such as visually threatening intraocular bleeding. We present a case of a 32-year-old woman with idiopathic retinal vasculitis (Eales’ disease), rubeosis iridis, and visual loss in the left eye from cystoid macular oedema. The patient had prior vitrectomy and multiple subtenon injections of corticosteroids. She underwent injection of intravitreal bevacizumab. The patient rubbed her eyes and developed subtotal hyphema. She also subsequently developed a panic attack. The bleeding spontaneously resolved over several hours. In eyes needing intraocular injections, caution needs to be taken in patients with rubeosis iridis who have had prior vitrectomy and subtenon injections of corticosteroids, and they need to be instructed to avoid ocular rubbing.


Articles from BMJ Case Reports are provided here courtesy of BMJ Group